Alert archive / Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 229, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 26, 2007, 4:24 PM EDT for Bland County, Virginia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2007, 4:24 PM EDT (20:24 UTC)
- Expired
- Jul 26, 2007, 5:06 PM EDT
- In force
- 42 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Bland County, VA
The radar
The Roanoke radar (KFCX), 63 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 262024
SVRRNK
VAC021-262200-
/O.NEW.KRNK.SV.W.0229.070726T2024Z-070726T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
424 PM EDT THU JUL 26 2007
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BLAND COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 600 PM EDT
* AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MECHANICSBURG...OR ABOUT 8 MILES SOUTHEAST OF ROCKY GAP...AND
MOVING EAST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
MECHANICSBURG...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3719 8102 3711 8103 3712 8092 3715 8086
3721 8093
$$
DS2 follow-up statements
000
WWUS51 KRNK 262043
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
441 PM EDT THU JUL 26 2007
VAC021-262200-
/O.CON.KRNK.SV.W.0229.000000T0000Z-070726T2200Z/
BLAND VA-
441 PM EDT THU JUL 26 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR EAST CENTRAL BLAND COUNTY...
AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR MECHANICSBURG...OR ABOUT 9 MILES
SOUTHEAST OF ROCKY GAP...MOVING EAST AT 5 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY..
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3719 8102 3711 8103 3712 8092 3715 8086
3721 8093
$$
DS000
WWUS51 KRNK 262106
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
503 PM EDT THU JUL 26 2007
VAC021-262113-
/O.CAN.KRNK.SV.W.0229.000000T0000Z-070726T2200Z/
BLAND VA-
503 PM EDT THU JUL 26 2007
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BLAND COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE...THE WARNING HAS BEEN CANCELLED. THE REMAINING
THUNDERSTORM WILL STILL PRODUCE FREQUENT LIGHTNING AND LOCALLY HEAVY
RAINFALL THROUGH APPROXIMATELY 520 PM.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3719 8102 3711 8103 3712 8092 3715 8086
3721 8093
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:43 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 26, 2:43 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 243 PM EDT THU JUL 26 2007 .SYNOPSIS... HIGH PRESSURE WILL BE OFF THE MID ATLANTIC COAST TONIGHT. ON FRIDAY AND SATURDAY...A LOW PRESSURE SYSTEM WILL MOVE FROM THE UPPER MISSISSIPPI VALLEY INTO THE OHIO VALLEY. && .NEAR TERM /THROUGH TONIGHT/... OROGRAPHICAL INFLUENCES AND AFTERNOON HEATING PRODUCING SCATTERED CONVECTION ALONG AND WEST OF THE BLUE RIDGE THIS AFTERNOON. THIS CONVECTION WILL SLOWLY TRACK TO THE NORTHEAST. COVERAGE OVER THE MOUNTAIN WILL INCREASE THROUGH THE EVENING ACROSS THE MOUNTAINS WITH A FEW BECOMING SEVERE. CAPE VALUES IN THE MOUNTAIN EMPIRE AND SE WV RUNNING NEAR 2000 J/KG AND ELSEWHERE BETWEEN 1000-1500 J/KG. ISOLATED ACTIVITY IS POSSIBLE IN THE PIEDMONT. UNLIKE THE LAST FEW DAYS...THIS AFTERNOON STORMS WILL BE DIURNALLY DRIVEN AND MAY LAST UNTIL MIDNIGHT. MOIST ATMOSPHERE AND SATURATED GROUND WILL BRING PATCHY FOG TO MOST AREAS WITH DENSE FOG LIKELY IN THE MOUNTAIN VALLEYS. TEMPERATURES AND DEW POINTS WILL BE WARM AND MUGGY WITH READINGS IN THE 60S. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... THE UPPER LEVEL CLOSED LOW...WHICH HAS PLAGUED THE AREA THE LAST COUPLE OF DAYS...WILL MOVE FROM THE GREAT LAKES AND OPEN UP OVER THE OHIO VALLEYS FRIDAY. A STRONG SHORT WAVE DEVELOPING OVER THE MID WEST WILL TRACK WITH THIS UPPER LEVEL TROUGH INTO THE OHIO VALLEY. THIS WILL BE THE AREA OF FOCUS FOR SEVERE WEATHER FRIDAY AND FRIDAY NIGHT. OVER THE IMMEDIATE AREA...SCATTERED PULSE STORMS ARE POSSIBLE ONCE AGAIN OVER THE MOUNTAINS. WITH MORE SUNSHINE EXPECTED...TEMPERATURES WILL RETURN TO NORMAL LEVELS. INCREASED POPS AND EXTENDED EAST FOR FRIDAY NIGHT INTO SATURDAY. WENT WITH LIKELY POPS FOR SATURDAY IN THE WEST...WHICH MATCHS UP NICELY WITH GSP AND RLX. CONTINUED CHC POPS FOR SATURDAY NIGHT WITH FRONTAL BOUNDARY DRIFTING SOUTH THRU REGION. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... UNSETTLED WEATHER WILL CONTINUE IN THE MEDIUM RANGE. FOLLOWED HPCGUIDE FOR EXTENDED PERIOD WHICH WAS A BLEND OF 00Z ECMWF AND NCEP-GEF ENSEMBLE MEAN. HIGH PRESSURE MOVES ACROSS EASTERN CANADA THIS WEEKEND...AND WEAKENS UPPER LEVEL LOW AS IT BECOMES ABSORBED INTO EASTERN TROF. A COLD FRONT WILL REACH THE WESTERN MOUNTAINS SATURDAY NIGHT INTO SUNDAY AND STALL ACROSS SOUTHEAST U.S. ON MONDAY INTO WEDNESDAY...AS SURFACE WAVES MOVE NORTHEAST ALONG THE BOUNDARY. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... RESIDUAL MICROSCALE BOUNDARIES AND AFTERNOON HEATING WILL PRODUCE ISOLATED CONVECTION EARLY THIS AFTERNOON. AS WE PROGRESS TO THE LATE AFTERNOON AND EVENING HOURS...AREAL COVERAGE WILL INCREASE ACROSS THE MOUNTAINS AND THEN SPREAD TO THE EAST. ANY ONE THUNDERSTORM COULD REDUCE VISIBILITIES TO IFR. CLEARING THIS EVENING WITH SATURATED GROUND AND MOIST ATMOSPHERE WILL LIKELY LEAD TO AREAS OF DENSE VALLEY FOG AFTER 06Z FRIDAY. THIS LIFR FOG WILL SLOWLY BURN OFF AFTER SUNRISE AND COVERT TO MORNING HAZY BETWEEN 5-8SM. UPPER LOW WEAKENS AND SHIFTS EAST FRIDAY. FRIDAY NIGHT AND SATURDAY A STRONG SHORT WAVE BRINGS A LOW FROM THE UPPER MISSISSIPPI VALLEY INTO VIRGINA. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE LIKELY IN THE MOUNTAINS...RESULTING IN MVFR CONDITIONS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...RCS SHORT TERM...KK/RCS LONG TERM...KK AVIATION...RCS
Hazardous weather outlook, Jul 26, 2:59 PM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 259 PM EDT THU JUL 26 2007 NCZ003>006-019-020-VAZ011-013-014-016>018-022>024-032>035-043>047- 058-059-271900- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-GILES-PULASKI- MONTGOMERY-CARROLL-FLOYD-CRAIG-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 259 PM EDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH ISOLATED THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING COULD BE STRONG. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ001-002-018-VAZ007-009-010-012-015-019-020-WVZ042>045-271900- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON- ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 259 PM EDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EARLY EVENING.
In the hours before
Special weather statement, Jul 26, 2:17 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 217 PM EDT THU JUL 26 2007 VAZ019-261915- ALLEGHANY VA- 217 PM EDT THU JUL 26 2007 AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES WEST OF JORDAN MINES...MOVING EAST AT 5 MPH. THIS THUNDERSTORM WILL LIKELY REMAIN SOUTH AND WEST OF COVINGTON CITY. EXPECT SMALL HAIL...WIND GUSTS TO 40 MPH...AND FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. IT IS POSSIBLE THIS STORM WILL CONTINUE DEVELOPING AND A SEVERE THUNDERSTORM WARNING MAY BE NECESSARY. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. SK
Special weather statement, Jul 26, 4:12 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 412 PM EDT THU JUL 26 2007 NCZ018-262145- WATAUGA NC- 412 PM EDT THU JUL 26 2007 AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BEECH MOUNTAIN. THE STORM WAS NEARLY STATIONARY. HAIL UP TO ONE HALF INCH IN DIAMETER AND WINDS TO NEAR 50 MPH WILL BE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN IS ALSO ACCOMPANYING THIS STORM. DS
Nearby
Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.